MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned dry in a piece of gauze.Visual inspection of the returned product found one haptic torn, with a piece torn off and missing.There was evidence of clear surgical residue and debris.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -4.5 diopter, and the lens flipped in the eye.The lens was cut in half to remove and there was no patient injury.The back up lens was implanted with no issues.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Additional data: the reporter stated the surgeon inserted a 13.2mm micl 13.2 implantable collamer lens, -4.5 diopter, serial # (b)(4), and the lens flipped in the eye.The lens was cut in half to remove and there was no patient injury.The backup lens, serial # (b)(4), was implanted with no issues.The reporter stated the cause of the event was unknown.Corrected data: (b)(4).
 
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6832456
Report Number2023826-2017-01380
Device Sequence Number44731
Product Code MTA
UDI-Device Identifier00841542103183
UDI-Public00841542103183
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer11/09/2017
11/30/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/21/2017
11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1